Nebraska, 2005

Hail in Nebraska, July 25, 2005

July 25, 2005 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 25, 1:22 PM MST, 6 hours 2 minutes earlier.

Area forecast discussion, Jul 25, 1:22 PM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
222 PM MDT MON JUL 25 2005

.DISCUSSION...THE SURFACE PREFRONTAL TROUGH IS ACROSS THE FORECAST
AREA WITH THE MAIN FRONTAL BOUNDARY JUST MOVING INTO THE NORTHWEST
SECTIONS OF THE FORECAST AREA.  THE FRONTAL BOUNDARY IS EXPECTED
TO MOVE ACROSS THE AREA MORE QUICKLY FOLLOWING SUNSET AND WILL BE
ASSISTED BY COOL THUNDERSTORM OUTFLOW FROM STORMS EXPECTED TO
DEVELOP LATER THIS AFTERNOON AND EVENING.

THE FORECAST PROBLEM IS THE AMOUNT OF COOLING BEHIND THE FRONT.
ADDITIONALLY THERE IS A POSSIBILITY OF LOW CLOUDS AND DECREASED
VISIBILITY ALONG WITH THE INCREASE IN RH AND THE UPSLOPE FLOW
EXPECTED EARLY TOMORROW MORNING.

IT IS DIFFICULT TO BELIEVE THE MODEL DATA THAT IS PRODUCING HIGH
TEMPERATURE ON TUESDAY THAT AREA COOLER THAN MOST OF THE LOWS FROM
THE PAST FEW DAYS.  THE GFS IS WARMER THAN THE NAM...BUT IS STILL
TOO COOL.  THE GFS IS ALSO MORE MOIST...BUT HAS A TENDENCY TO
OVER DO THE UPSLOPE PRODUCED PRECIPITATION.  HAVE GENERALLY WITH
THE GFS SOLUTION...BUT HAVE BUMPED UP TEMPERATURES A FEW DEGREES THROUGH
MID WEEK AND HAVE TRIMMED DOWN THE POPS AND QPF.

A SHORT WAVE TROUGH MOVES EAST OF THE ROCKIES AND ACROSS THE HIGH
PLAINS THIS EVENING WITH A SECONDARY SHORT WAVE TROUGH TO MOVE
ACROSS THE REGION LATE TOMORROW.  THE FIRST WAVE WILL HELP SWEEP
THE FRONT ACROSS THE REGION...WHILE THE SECOND WILL SWEEP OUT THE
MOISTURE.  BEHIND THE TROUGHS...THE WEAK RIDGE OVER THE WESTERN
U.S. WILL AMPLIFY AND MOVE EAST OVER THE ROCKIES AND HIGH PLAINS
BY THE WEEKEND.  A WEAK LEE TROUGH WILL DEVELOP LATE IN THE WEEK
ALSO.  THE LEE TROUGH AND STRENGTHENING RIDGE WILL ALLOW
TEMPERATURES TO WARM THROUGH THE LATTER PART OF THE WEEK AND INTO
THE WEEKEND WITH A RETURN OF DRY CONDITIONS AND WARMER THAN NORMAL
TEMPERATURES BY THE BEGINNING OF NEXT WEEK.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.NE...NONE.
.CO...NONE.

&&

LOCKHART
Hazardous weather outlook, Jul 25, 9:13 AM MST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1013 AM MDT MON JUL 25 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1013 AM MDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A POTENT COLD FRONT WILL SWEEP ACROSS THE HIGH PLAINS LATER THIS
AFTERNOON. THIS FRONTAL BOUNDARY WILL ACT AS THE MAIN FOCUS FOR
THUNDERSTORM DEVELOPMENT IN AN ALREADY UNSTABLE AIRMASS.
THUNDERSTORMS THAT DEVELOP MAY BECOME SEVERE IN NATURE WITH THE MAIN
THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE MAINLY NORTH OF THE KANSAS BORDER WHERE THE GREATEST
LOW LEVEL SHEAR EXISTS. LOCALLY HEAVY RAIN WILL BE A CONCERN AS A
RESULT OF SLOW STORM MOVEMENT AND AMPLE MOISTURE CONTENT. A FEW
THUNDERSTORMS MAY LAST INTO THE OVERNIGHT HOURS AS A LOW LEVEL JET
BECOMES ESTABLISHED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS WEST OF THE KANSAS
BORDER ON TUESDAY. THE MAIN THREAT WILL BE CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

MEHLE

In the hours before

Local storm report, Jul 25, 5:15 PM MST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             15 S KANORADO           39.12N 102.04W
07/25/2005  0.75 INCH        WALLACE            KS   TRAINED SPOTTER

            ESITMATE WINDS 55-60 MPH. 20 FOOT LONG BRANCHES DOWN 12
            TO 14 INCH DIAMETER.

&&

BOYD
Local storm report, Jul 25, 5:25 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             15 S KANORADO           39.12N 102.04W
07/25/2005  0.75 INCH        WALLACE            KS   TRAINED SPOTTER

            ESTITMATED WINDS 55-60 MPH. 20 FOOT LONG BRANCHES DOWN 12
            TO 14 INCH DIAMETER.

&&

BOYD
Local storm report, Jul 25, 6:12 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND GST     HILL CITY               39.37N 99.85W
07/25/2005  58 MPH           GRAHAM             KS   OFFICIAL NWS OBS

&&

BOYD

The radar

The Goodland radar (KGLD), 107 km away, was scanning. The volume nearest the first event began at 02:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dundy

When
July 25, 7:24 PM MST
Where
Dundy County, 13 mi N of Max
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
40.300, -101.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458236.